Pennsylvania, 2014

Flash Flooding and Flooding in Pennsylvania, June 12 to 13, 2014

June 12 to 13, 2014 · NWS CTP · 7 events in 4 counties and zones

Widespread shower and thunderstorm activity developed across central PA in vicinity of a weak surface boundary as an upper level trough slowly tracked east across the region. Strong southerly flow aided deep moisture transport, sponsoring thunderstorms locally heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Widespread shower and thunderstorm activity developed across central PA in vicinity of a weak surface boundary as an upper level trough slowly tracked east across the region. Strong southerly flow aided deep moisture transport, sponsoring thunderstorms locally heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 12, 2:49 PM EST, 14 minutes earlier.

Area forecast discussion, Jun 12, 2:49 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
349 PM EDT THU JUN 12 2014

.SYNOPSIS...
AN UPPER LEVEL TROUGH OVER THE MIDWEST WILL MOVE SLOWLY EASTWARD
OVER THE NEXT FEW DAYS...EVENTUALLY PUSHING A COLD FRONT THROUGH
PENNSYLVANIA BY LATE FRIDAY. DRY HIGH PRESSURE WILL COVER THE
REGION THIS WEEKEND...BRINGING SUNNY AND COMFORTABLE DAYS SATURDAY
AND SUNDAY. RAIN CHANCES RETURN MONDAY AFTERNOON AND EVENING AS
THE HIGH SHIFTS OFF THE EAST COAST TO START THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SQUEEZE PLAY BETWEEN OFFSHORE HIGH AND CENTRAL/WESTERN GLAKS UPPER
TROF...AND IN BETWEEN THE ANOMALOUS DEEP LAYER MOISTURE WITH 1.5"
TO 1.75" PW. OVERALL A SIMILAR THERMODYNAMIC SETUP TO WED. WHILE
WE'RE LACKING THE LLJ WHICH ORGANIZED AND EMBOLDENED YDY
EVENING'S CONVECTION TODAY...BETTER UPPER LEVEL FORCING WILL BE
APPROACHING THE REGION FROM THE CENTRAL APPALACHIANS AS ELONGATED
UPPER TROF REACHES SOUTHEAST OH/WV LATE THIS AFTERNOON. THUS
ANOTHER ROUND OF SHRA/TSRA WITH LOCALLY HEAVY RAIN IS STARTING UP
AS OF MID AFTERNOON...WITH MAX INTENSITY AND COVERAGE FROM VERY
LATE AFTERNOON THROUGH MID TO LATE EVENING.

NO DISAGREEMENTS HERE WITH THE PREVIOUS FLASH FLOOD THREAT
ASSESSMENT - THE OVERALL SYNOPTIC PATTERN AND KEY INGREDIENTS
LOOK FAVORABLE FOR HEAVY RAIN/FF WITH LOCALIZED INTENSE /1+" PER
HOUR/ RAIN RATES POSSIBLY RESULTING IN A QUICK 2-3" OVER A SHORT
DURATION. THE BACKGROUND MEAN FLOW /SOUTH-TO- NORTH/ WOULD ALSO
SEEM SUPPORTIVE OF AT LEAST TEMPORARY CELL TRAINING OR REPEAT
AREAS OF +RA. LOCALIZED 2-3" AMTS OVER THE SCNTRL MTNS CERTAINLY
SEEM LIKELY GIVEN WHAT'S NOW OCCURRING OVER FRANKLIN COUNTY.

FF WATCH IN EFFECT FROM NOON UNTL MIDNIGHT. SOUTH-CENTRAL MTNS
ARE MOST VULNERABLE TO FF RISK...GIVEN YESTERDAYS LCL HVY RAIN AND
THUS LOWER FFG. SEVERE THREAT MUCH LOWER TODAY GIVEN LACK OF
INSULATION...BUT HYDRO CONCERNS HIGHER GIVEN MOIST ATTENDANT
CONDITIONS AND SLOW CELL MOTIONS.

ACTIVITY WILL DECREASE LATE TONIGHT...BUT LIKELY NOT ALTOGETHER AS
5H SHEAR AXIS SLOWLY CREEPS INTO WESTERN PA AND THE WV/MD
PANHANDLES BY 12Z FRI.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AFOREMENTIONED 5H SHEAR AXIS FINALLY LIFTS NORTHWARD ACROSS
CENTRAL PA FRIDAY MORNING AS A SHARPER 5H TROF SWINGS ACROSS THE
CENTRAL GREAT LAKES. FORCING AHEAD OF THIS FEATURE WILL HAVE
MAINTAINED SHOWERS OVERNIGHT...AND SHOWERS WITH A FEW TSRA ARE
EXPECTED IN THE HIGH PWAT/MARGINALLY UNSTABLE ENVIRONMENT OVR
CENTRAL PA EARLY FRIDAY. THERE MAY BE A BRIEF BREAK IN THE PRECIP
BEHIND THIS FEATURE BEFORE THE APPROACHING COLD FRONT ARRIVES OVR
THE NW MTNS ARND MIDDAY AND REACH THE SE COUNTIES BY EARLY
EVENING. SEVERE THREAT NOT TERRIBLY HIGH GIVEN MARGINAL MID LEVEL
WINDS AND LESS THAN IMPRESSIVE SHEAR...BUT DIURNAL TIMING OF FRONT
WILL PRODUCE MODERATE CAPE OVER EASTERN COUNTIES IN THE AFTERNOON
AND THAT AREA STANDS THE GREATEST RISK OF SEVERE WEATHER WITH
FROPA ON FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...

MODEL TIMING REMAINS CONSISTENT ON FRIDAY EVENING...WITH COLD
FRONT EXITING THE SE ZONES BY LATE FRIDAY EVENING. NW FLOW WILL
DELIVER A PUSH OF MUCH DRIER AIR OVERNIGHT INTO SATURDAY MORNING
BRINGING CLEARING AND COOLER CONDS. WHERE PRESSURE GRADIENT
BECOMES WEAK LATE FRI NIGHT...PATCHY VALLEY FOG IS POSS OVR THE NW
MTNS TOWARD DAWN.

A GOOD AGREEMENT AMONG MED RANGE GUIDANCE THIS WEEKEND...LEADING
TO A HIGH CONFIDENCE OF FAIR WX...AS SFC HIGH BUILDS SE ACROSS THE
STATE. TEMPS MAY BRIEFLY GO A BIT BLW NORMAL...ESP SAT NIGHT...AS
HIGH PRESSURE AND NEGATIVE PWAT ANOMALIES PASS OVR THE AREA.
HOWEVER...WARMER AIR WILL RETURN SUN-TUE...AS HIGH DRIFTS OFF THE
E COAST. GEFS AND ECMWF ENS MEAN 8H TEMPS ARE NR 17C MON-
WED...SUPPORTIVE OF HIGHS WELL INTO THE 80S.

GEFS/EC ENSEMBLE DATA INDICATE PA WILL BE ON NORTHERN PERIPHERY
OF SUBTROPICAL RIDGE CENTERED OVR THE SE CONUS EARLY NEXT WEEK.
SCATTERED...DIURNALLY-DRIVEN...RING OF FIRE CONVECTION WILL BE
POSSIBLE MON-WED...AS HIGHER HUMIDITY WORKS BACK INTO THE REGION.
 THE THREAT OF CONVECTION WILL ONLY INCREASE THROUGH THE SECOND
HALF OF NEXT WEEK AS ANOTHER UPPER LEVEL TROUGH WILL MAKE ITS WAY
NORTHEAST. MODELS STILL HAVE DIVERGING SOLUTIONS ON TIMING AND
LOCATIONS. WENT WITH A BLEND WITH CHANCE PRECIPTIATION POSSIBLE.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
SHRA/EMBDD TSTMS INCR IN COVERAGE THROUGH LATE AFTERNOON ACROSS
CENTRAL PA. PREVAILING -SHRA WITH VCTS AT MOST SITES. BRIEF
IFR/LIFR VSBYS IN +RA ARE LKLY TO IMPACT AT LEAST A FEW AIRFIELDS
THIS AFTN. EXPECT SOME LOWER CIGS AND VSBYS AGAIN OVERNIGHT WITH
MOST LKLY IFR CONDS OVER ERN SXNS/ZNY SECTOR.

OUTLOOK...

FRI...BCMG VFR/MVFR WITH SCT-NMRS SHWRS/TSTMS ASSOCD WITH COLD
FROPA.
SAT-SUN...PATCHY AM FOG. OTHERWISE VFR.
MON-TUE...VFR WITH SCT MVFR SHRA/TSRA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ010-
017>019-024>028-033>036-056-057-059-063>066.

&&

SYNOPSIS...DEVOIR
NEAR TERM...DEVOIR/STEINBUGL
SHORT TERM...DEVOIR
LONG TERM...FITZGERALD/CERU
AVIATION...DEVOIR/STEINBUGL
Hazardous weather outlook, Jun 12, 5:41 AM EST, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
641 AM EDT THU JUN 12 2014

PAZ010-017>019-024>028-033>036-056-057-059-063>066-130930-
ELK-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-PERRY-
DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
641 AM EDT THU JUN 12 2014

...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-011-012-037-041-042-045-046-049>053-058-130930-
WARREN-MCKEAN-POTTER-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
641 AM EDT THU JUN 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR EXCESSIVE RAINFALL TODAY THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 12, 9:48 AM EST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1048 AM EDT THU JUN 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     HAIL             HYNDMAN                 39.82N  78.72W
06/11/2014  M1.25 INCH       BEDFORD            PA   TRAINED SPOTTER

0610 PM     TORNADO          1 ESE PATIENCE          39.87N  78.59W
06/11/2014                   BEDFORD            PA   911 CALL CENTER

0650 PM     HAIL             BEDFORD                 40.01N  78.50W
06/11/2014  M1.75 INCH       BEDFORD            PA   PUBLIC

0650 PM     HAIL             EVERETT                 40.01N  78.37W
06/11/2014  M1.75 INCH       BEDFORD            PA   PUBLIC

0658 PM     TSTM WND DMG     1 NW EVERETT            40.02N  78.38W
06/11/2014                   BEDFORD            PA   911 CALL CENTER

            NUMEROUS TREES AND POWER LINES DOWN ALONG LOWER SNAKE
            SPRING RD. POSSIBLE TORNADO

0712 PM     TSTM WND DMG     8 NW SOMERSET           40.09N  79.19W
06/11/2014                   SOMERSET           PA   911 CALL CENTER

            TREES DOWN IN UPPER TURKEY FOOT ON WEAVER ROAD.

0730 PM     TSTM WND DMG     HOPEWELL                40.13N  78.27W
06/11/2014                   BEDFORD            PA   911 CALL CENTER

            LARGE TREE ON HOUSE

0820 PM     TSTM WND DMG     4 N GRAMPIAN            41.02N  78.61W
06/11/2014                   CLEARFIELD         PA   911 CALL CENTER

            POSSIBLE TORNADO. NUMEROUS TREES DOWN ACROSS GREENVILLE
            PIKE SR 4005 .

0855 PM     TSTM WND DMG     4 N ST. MARYS           41.49N  78.56W
06/11/2014                   ELK                PA   911 CALL CENTER

            TREES AND POWER LINES DOWN ACROSS GLEN HAZEL ROAD

0910 PM     TSTM WND DMG     4 W EMPORIUM            41.51N  78.31W
06/11/2014                   CAMERON            PA   911 CALL CENTER

            TREES AND POWER LINES DOWN ACROSS CLEAR CREEK ROAD.

0927 PM     FLOOD            CENTRAL CITY            40.11N  78.81W
06/11/2014                   SOMERSET           PA   911 CALL CENTER

            ROAD CLOSURES AND FLOODED BASEMENTS.

&&

EVENT NUMBER CTP1400106 CTP1400107 CTP1400115 CTP1400116 CTP1400108
CTP1400113 CTP1400109 CTP1400110 CTP1400111 CTP1400112 CTP1400114

EVANEGO
Special weather statement, Jun 12, 1:24 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
224 PM EDT THU JUN 12 2014

PAZ036-121915-
FRANKLIN PA-
224 PM EDT THU JUN 12 2014

...SHOWERS WITH HEAVY RAINFALL AFFECTING THE AREA...

AT 217 PM EDT...DOPPLER RADAR INDICATED SLOW MOVING SHOWERS
PRODUCING HEAVY DOWNPOURS OVER MUCH OF THE WESTERN HALF OF FRANKLIN
COUNTY. NWS DOPPLER RADAR INDICATES RAINFALL ESTIMATES OF THREE
QUARTERS TO ONE INCH OF RAIN OVER THE PAST HOUR BETWEEN FORT LOUDON
AND MERCERSBURG.

WHILE THIS AREA IS NOT PARTICICULARLY FLASH FLOOD PRONE...RUNOFF
FROM THE HEAVY RAINFALL MAY CAUSE LOCALIZED MINOR FLOODING PROBLEMS
IN POOR DRAINAGE AREAS...AS THE OVERALL AREA OF SHOWERS MOVE SLOWLY
NORTH AT 10 TO 15 MPH.

AREAS THAT MAY SEE LOCALLY HEAVY RAINFALL INCLUDE  FANNETTSBURG...
CHAMBERSBURG...UPPER STRASBURG...ROXBURY...WILLIAMSON AND UPTON.

THIS INCLUDES THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 187 AND
200.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3981 7797 4006 7788 4007 7786 4025 7773
      4028 7768 4028 7766 4026 7767 4026 7764
      4023 7765 4023 7761 4017 7762 4003 7764
      3982 7771 3972 7786
TIME...MOT...LOC 1817Z 217DEG 3KT 3997 7775

DEVOIR

The radar

The Sterling radar (KLWX), 97 km away, was scanning. The volume nearest the first event began at 20:02 UTC.

Open the radar archive at this moment

Event by event

4 flash flood, 2 flood, 1 thunderstorm wind. Local standard time, as filed.

Flash Flood, Franklin

When
June 12, 3:03 PM EST to 4:40 PM EST
Where
Franklin County, 0.6 mi WNW of Yeakle Mill to 3.57 mi NNW of Monterey
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.732, -78.061

Heavy rain produced significant flash flooding, which eventually transitioned into a long-duration flooding event as standing water and road closures persisted into 13 June 2014. The Franklin County EOC was partially activated due to the heavy rainfall. There were two water rescues for stranded vehicles in St. Thomas and Antrim Townships. All occupants in both vehicles were rescued safely. Lincoln Highway WB in St. Thomas Township was closed. The Peckman Bridge in St. Thomas Township is closed due to bridge damage. There were multiple homes flooded in the Red Run Park Subdivision in Washington Township. Flooding impacts in Montgomery Township included Welch Run Road, Ft Loudon Rd, Montgomery Church Road, Mercersburg Road, Hunter Rd, Two Top Rd Blairs Valley Rd, Shimbstown Rd and Punchbowl Intersection of Welch Run Rd. Multiple homes (single family dwellings) experienced flooding. Flooding impacts in Peters Township included the closure of Geibs and McDowell roads with up to 12 inches of standing water on most township roads. Flooding impacts in Antrim Township included closure of the following roads: Gitner Rd; 6700 block and 2800 block of Cold Smith Rd; Rabbit Road South off of Buchannan Trail West. Gilford Township Angle Road was completed submerged.

Flash Flood, Bedford

When
June 12, 4:35 PM EST to 8:03 PM EST
Where
Bedford County, 3.57 mi NNW of Pavia to 2.35 mi SE of King
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.296, -78.611

Heavy rain produced significant flash flooding, which eventually transitioned into a long-duration flooding event as standing water and road closures persisted into the late evening. The Bedford County EOC was partially activated due to the heavy rainfall and severe storms. Flash flooding closed the following roads: Route 4032 (Reynoldsdale Road) from the intersection of Route 56 to the intersection of Bob’s Creek Road in East Saint Clair Township; Route 4019 (Bobs Creek Road/Reynoldsdale Road/Imler Valley Road) from the intersection of Short |Cut Road in East Saint Clair Township to the Blair County Line in Kimmel Township; Route 4017 (Pine Grove Church Road/Indian Eve Road) from the intersection of Route 56 to the intersection of Reynoldsdale Road in East Saint Clair Township; Route 4016 (Bethel Hollow Road) from the intersection of Shaffer Mountain Road to the intersection of Route 96 in Napier Township; Route 2017 (Main Road/Diehl Road) in Bedford County is closed from the intersection of Main Road in Colerain Township to the intersection of Route 326 and Egolf Road in Snake Spring Township; Route 2014 (Main Road) in Bedford County is closed from the intersection of Main Road and Diehl |Road and the intersection of Route 326 and Golf Road in Colerain Township and Route 326 in Bedford County is closed from the intersection of Route 2014 SH to the intersection of Route 326 and Route 2017 in Colerain Township.

Thunderstorm Wind, Bedford

When
June 12, 4:35 PM EST
Where
Bedford County, 0.53 mi E of Schellsburg
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
40.050, -78.640

Thunderstorm winds estimated near 60 mph knocked down trees and wires and snaped a utility pole near Schellsburg.

Flood, Franklin

When
June 12, 4:40 PM EST to June 13, 1:45 AM EST
Where
Franklin County, 0.6 mi WNW of Yeakle Mill to 3.57 mi NNW of Monterey
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.732, -78.061

Heavy rainfall that initially produced flash flooding on 12 June 2014 transitioned into a longer duration flood event, with standing water and road closures persisting into the morning of 13 June 2014. EMA offials reported roads in Lurgan Township (Upper Horse Valley) had notable flooding and PennDOT deployed detour signs. Pumps were assembled for transport from three local fire departments to the St. Thomas Fire Department. Franklin County Department of Emergency Services deployed 500 sandbags to St. Thomas. The St. Thomas EMA reported Back Creek came out of its banks and flooded the Route 30 Bridge. St. Thomas Fire Department ordered the evacuation of residents along Back Creek with additional resources requested from Huntington County Fire Company 10. The very upper end of Back Creek crested late on the 12th and begun to drop. A total of 26 agencies from Franklin County and municipalities, in addition to resources from Adams County (Fairfield) and Huntington County (Smithfield) were deployed for this flood incident.

Shortly after midnight on the 13th, streams stopped rising and flood waters started to recede. The Mercersburg area was still dealing with several flooded basements. By 2 pm on the 13th, most roads were open and repair to bridges that took damage commenced. A Community assessment team reported that corn crops are under water in the Back Creek area of St Thomas and Antrim Township. No municipal disaster declarations were made, but a county-wide disaster declaration was approved and took effect on June 17 2014.

Flash Flood, Somerset

When
June 12, 5:30 PM EST
Where
Somerset County, 0.64 mi NNE of Kennells Mills to 1.5 mi NE of Kennells Mills
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.779, -78.795

Heavy rain produce flash flooding and closed Palo Alto Road near Wellersburg in extreme southeast Somerset County.

Flood, Bedford

When
June 12, 8:03 PM EST to 11:00 PM EST
Where
Bedford County, 3.57 mi NNW of Pavia to 2.35 mi SE of King
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.296, -78.611

Flash flooding transitioned into flood event with several roads closed through the late evening. These included but not limited to State Routes 96 and 56 in Pleasantville Boro; Beaver Dam Road in Kimmel Township; Barefoot Road in West St Clair Township; State Routes 869 and 96 in King Township and Gordon Hall Road in Kimmel Township. A vehicle was found in the creek in West St Clair Township; the occupants were able to get out of the vehicle without incident. A water rescue was performed on West Garmin Road in King Township where boats went to a residence to remove a woman that was trapped in her home by the flood waters.

Flash Flood, Warren

When
June 12, 10:15 PM EST to June 13, 3:45 AM EST
Where
Warren County, 2.95 mi NNW of Columbus to 1.46 mi WNW of Corydon
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.989, -79.603

Heavy rain caused flash flooding during the late evening and into the overnight period on 12-13 June 2014. The flooding closed roads including portions of SR 62, SR 6 and SR 59. Other secondary road closures included but were not limited to Dutchman Road in Mead Township and Chapman Dam Road near Clarendon.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2014Every state in 2014This day in weather historyWarnings in Pennsylvania, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525635, 528950, 529641, 525665, 529625, 528951, 529611.